Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 374, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 31, 2001, 12:02 AM CDT for Webster County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2001, 12:02 AM CDT (05:02 UTC)
- Expired
- May 31, 2001, 12:45 AM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Webster County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 11:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1841 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 19.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 310503
SVRJAN
MSC155-310545-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1202 AM CDT THU MAY 31 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI
* UNTIL 1245 AM CDT
* AT 1202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 20 MILES NORTH OF EUPORA TO 21
MILES WEST OF EUPORA...MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL...
BE NEAR EUPORA AT 1230 AM CDT
BE NEAR MABEN AT 1240 AM CDT
WIDESPREAD WIND DAMAGE IS EXPECTED WITH THESE STORMS. WINDS OF 60 TO
80 MPH MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS.
TAKE COVER NOW. MOBILE HOMES AND VEHICLES ARE ESPECIALLY SUSCEPTIBLE
TO HIGH WINDS AND MAY BE OVERTURNED.
LAT...LON 3362 8901 3374 8903 3372 8918 3372 8950
3349 8950 3347 8941 3348 8933 3354 8921
3354 8908 3357 8906 3357 8901What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:35 PM CDT, 8 hours 27 minutes earlier.
Area forecast discussion, May 30, 3:35 PM CDT, 8 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 335 PM CDT WED MAY 30 2001 SUBSIDENCE INVERSION IN ASSOC WITH MID LEVEL RIDGE IS CAPPING ATMOSPHERE FOR THE MOST PART THIS AFTN...BUT WEAK SURFACE BOUNDARY ACROSS NRN PORTIONS OF AREA IS ALLOWING FOR ENOUGH SFC MOISTURE CONVERGENCE TO BREAK CAP...PARTICULARLY OVER N CNTRL/NE PORTIONS OF THE FORECAST AREA. ELSEWHERE...WIDELY SCATTERED SHOWER/TSTM ACTIVITY IS STRUGGLING TO PERSIST IN CAPPED ENVIRONMENT...DESPITE LIFTED INDICES APPROACHING -9. AS SUN GOES DOWN...EXPECT CONVECTION TO DIMINISH. WILL KEEP POPS LOW TONIGHT...WITH HIGHEST OVER NW ZONE GROUPING...WHERE ARE MAY BE AFFECTED LATE TONIGHT BY MCS TO DEVELOP OVER THE ARKLATEX REGION. STILL APPEARS THAT THUR/THUR NIGHT WILL BE THE BEST TIME FRAME FOR GOOD THUNDERSTORM COVERAGE. A SIGNIFICANT SHORTWAVE TROUGH AXIS CURRENTLY OVER THE SRN/CNTRL PLAINS WILL TRANSLATE SOUTHEAST INTO THE LOWER MS VALLEY REGION THURS...AND ALL MODELS ARE IN GOOD AGREEMENT ON THIS. BIGGEST CHALLENGE IS PICKING OUT THE DETAILS WITH THE COMPLEX SURFACE/THERMODYNAMIC PATTERN DEPICTED BY MODELS. AM IMPRESSED WITH THE UPPER JET STRUCTURE THAT WILL COME INTO PLAY BY LATE THURS...AND FEEL THIS SHOULD EVENTUALLY HELP CONVECTION TO BECOME BETTER ORGANIZED AHEAD OF A SOUTHEASTWARD MOVING COLD FRONT... AS SUPPORTED BY ETA/AVN LOW LEVEL MOISTURE CONVERGENCE AND INSTABILITY PATTERNS. AGREE A SEVERE WEATHER THREAT EXISTS FOR MOST ZONES ON THURSDAY...BUT MID LEVEL WIND FIELDS LOOK A LITTLE TOO WEAK TO MENTION SEVERE AT THIS TIME AND WILL DEFER OPTION TO THE NEXT SHIFT WHEN THE PICTURE WILL HOPEFULLY BE A LITTLE MORE CLEAR. WITH PASSAGE OF THE COLD FRONT THURS NIGHT...EXPECT MOISTURE/INSTABILITY TO SWEPT OUT OVER ALL EXCEPT THE SOUTHEAST COUNTIES...WHERE CONVECTION WILL LIKELY HANG ON UNTIL FRI MORNING. A DRIER AIRMASS WILL MOVE IN ASSOC WITH STRONG SUBSIDENCE. IN THE EXTENDED...ANOTHER SHORTWAVE TROF WILL RACE TOWARDS AREA SATURDAY...BUT WITH LITTLE MOISTURE TO WORK WITH...EXPECT ONLY A SMALL BAND OF WIDELY SCATTERED SHOWERS AT BEST. MID LEVEL RIDGE WILL KEEP THINGS DRY SUNDAY AND MONDAY BEFORE RAPID RETURN FLOW INCREASES MOISTURE AHEAD OF NEXT SYSTEM TUES/WED. JAN 70/87/65/84/61 25521 MEI 68/88/66/85/60 25521 .JAN... MS...NONE. LA...NONE. AR...NONE. 43
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:01 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 29 min |
| May 30, 8:35 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 25 min |
| May 30, 9:31 PM CDT | Tornado Warning | JAN | Bolivar, Washington | 44 min |
| May 30, 9:57 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 48 min |
| May 30, 10:28 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 47 min |
| May 30, 10:46 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys | 29 min |
| May 30, 10:47 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 43 min |
| May 30, 10:49 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 26 min |
| May 30, 11:08 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 37 min |
| May 30, 11:31 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 29 min |
| May 30, 11:35 PM CDT | Severe Thunderstorm Warning | JAN | Carroll | 40 min |
| May 30, 11:45 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 15 min |
| May 30, 11:56 PM CDT | Severe Thunderstorm Warning | JAN | Montgomery | 49 min |
| May 31, 12:19 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys | 26 min |
| May 31, 12:29 AM CDT | Severe Thunderstorm Warning | JAN | Clay | 46 min |
| May 31, 1:20 AM CDT | Severe Thunderstorm Warning | JAN | Holmes | 25 min |
| May 31, 12:17 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 28 min |
| May 31, 1:19 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 41 min |
| May 31, 1:32 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 43 min |
| May 31, 1:48 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 27 min |
| May 31, 1:52 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 53 min |
| May 31, 2:16 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 29 min |
| May 31, 2:26 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 34 min |
| May 31, 2:43 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.